72 218

Cited 0 times in

Clinical analysis of Korean adult patients with acute pharmaceutical drug poisoning who visited the emergency department

Authors
 Changyeob Lee  ;  Sunpyo Kim  ;  Sun Hyu Kim  ;  Gyu Chong Cho  ;  Ji Hwan Lee  ;  Eun Jung Park  ;  Duk Hee Lee 
Citation
 Journal of the Korean Society of Emergency Medicine (대한응급의학회지), Vol.33(4) : 388-396, 2022-08 
Journal Title
Journal of the Korean Society of Emergency Medicine(대한응급의학회지)
ISSN
 1226-4334 
Issue Date
2022-08
Keywords
Pharmaceutical ; Poisoning ; Sex
Abstract
Objective:
This study classified patients with acute pharmaceutical drug poisoning who visited the emergency department (ED) to identify clinical characteristics that could be used as the foundation for poisoning prevention programs.
Method:
Adult patients aged ≥19 years who visited one of the 23 EDs in South Korea between 2011 and 2018 with pharmaceutical drug poisoning were analyzed retrospectively by sex. The data were sourced from in-depth survey data and the ED patient surveillance system managed by the Korea Disease Control and Prevention Agency.
Results:
A total of 21,620 cases were analyzed. The sample had more female cases, 15,057 (69.6%); the mean age was 48.3±18.7 years for men and 44.7±17.2 years for women. The onset time was mostly between 18:00 and 24:00 hours; most patients visited the ED via 119 or private vehicles; 5,498 (83.8%) men and 13,070 (86.8%) women reported intentional poisoning; the cause being an intention to commit suicide, though most patients had no history of previous suicide attempts. The frequency of intensive care unit admission and mortality were higher in males than females. When a comparison of the type of drug by sex was carried out, it was observed that analgesic and anti-inflammatory drug poisoning were more frequent in females. On the other hand, cardiovascular drug poisoning was more frequent in males.
Conclusion:
There were more women than men among patients with pharmaceutical drug poisoning. Severity was found to be higher in men than women. In most cases, the poisoning was intentional, and the cause of poisoning was a suicide attempt. Sedatives and antipsychotic drugs were the most commonly used drugs in both groups.
Files in This Item:
T202300593.pdf Download
Appears in Collections:
1. College of Medicine (의과대학) > Dept. of Emergency Medicine (응급의학교실) > 1. Journal Papers
Yonsei Authors
Lee, Ji Hwan(이지환)
URI
https://ir.ymlib.yonsei.ac.kr/handle/22282913/193098
사서에게 알리기
  feedback

qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Browse

Links